info@medicoverhospitals.in
 040-68334455

Tylenol

tylenol
By Medicover Hospitals / 19 Jan 2021
Home | Medicine | Tylenol

What is Tylenol?

Tylenol (acetaminophen) is a pain reliever and a fever reducer . Tylenol is used for the treatment of a number of conditions, including headache, muscle aches, arthritis, back pain, toothaches, sore throats, flu, and fevers.

  1. Tylenol Uses
  2. Tylenol Side effects
  3. Precautions
  4. Tylenol Interactions
  5. Tylenol Overdose
  6. Tylenol Storage
  7. Tylenol vs Advil
  8. Frequently Asked Questions
  9. Citations

Tylenol uses:

This medicine is used to treat and minimize fever with mild to moderate pain (from headaches, menstrual cycles, toothaches, backaches, osteoarthritis, or cold/flu aches and pains).

How to use

  • As directed, take this Tylenol 500 by mouth. On the product box, follow all instructions. Ask your doctor or pharmacist if you have any questions.
  • There are several acetaminophen labels and formulations available. As the amount of acetaminophen can vary between products, read the dosing instructions carefully for each product. Do not take more than the prescribed amount of acetaminophen.
  • Be sure to use a medication that is intended for children if you are giving acetaminophen to a child. To find the correct dosage on the food box, use your child's weight. If you don't know the weight of your child, you can make use of their age.
  • Shake the drug well before each dose in case of suspension. Before use, such liquids do not need to be shaken. On the product box, follow all instructions. To make sure you have the right dosage, measure the liquid medicine with the dose-measuring spoon/dropper/syringe given. Do not use a spoon for household use.
  • Chew or allow to dissolve on the tongue for quickly-dissolving tablets, then swallow with or without water. For chewable pills, before swallowing, chew thoroughly.
  • Do not smash the extended-release tablets or chew them. In doing so, all of the drugs will be released at once, raising the risk of side effects.
  • Dissolve the dosage into the recommended amount of water for effervescent pills, then drink.
  • As the first symptoms of pain occur, pain killers perform better if they are used. The drug can not function as well if you wait until the symptoms have worsened.
  • Do not use this fever drug for more than 3 days unless advised to do so by your doctor. Do not take this medication for more than 10 days (5 days in children) for pain in adults, unless instructed by your doctor. Consult the doctor promptly if the child has a sore throat (especially with a high fever, headache, or nausea/vomiting).
  • If the condition continues or worsens, or if you experience new symptoms, tell your doctor.

Dosage administration

  • Adults and adolescents who weigh at least 50 kilograms (110 pounds): Should not take more than 1000 milligrams (mg) at a time. Within 24 hours, do not take more than 4000 mg.
  • Children younger than 12 years of age: Do not take more than 5 doses every 24 hours of acetaminophen. Just use the number of milligrams per dose that is prescribed for the weight and age of the infant. Use the label exactly as instructed.

Tylenol Side Effects:

  • Normally, this drug has no side effects. Contact your doctor or pharmacist immediately if you have any unusual results.
  • If you have been directed to use this drug by your doctor, note that he or she has found that the advantage is greater than the risk of side effects. There are no significant side effects for many people who take this drug.
  • It is unusual to experience a very severe allergic reaction to this drug. However, if you experience any signs of a serious allergic reaction, including rash, itching/swelling (especially of the face/tongue/throat), extreme dizziness, difficulty breathing, get medical assistance immediately. The following can be some rare side effects.
  • Nausea
  • Upper stomach pain
  • Itching
  • Loss of appetite
  • Dark urine
  • Clay-colored stools
  • Jaundice
  • Yellowing of the skin or eyes
  • Dizziness
  • Weakness
  • Vomiting

Precautions:

  • Tell your doctor or pharmacist whether you are allergic to it or whether you have any other reactions before taking acetaminophen. There may be some inactive ingredients in this substance that might cause allergic reactions or other problems. For more information or details regarding the dosage of this medicine, talk to your pharmacist.
  • Tell your doctor or pharmacist your medical history before using this product, including liver disease, daily alcohol use/abuse.
  • Sugar or aspartame can be used in liquid goods, chewable tablets, or dissolving/effervescent tablets. If you have diabetes, phenylketonuria (PKU), or any other disease that allows you to restrict or eliminate these compounds in your diet, caution is recommended.

Interactions:

  • Drug interactions can change the functioning of your drugs or increase the risk of serious side effects.
  • Without your doctor's permission, do not start, stop, or adjust the dosage of any medication.
  • Ketoconazole is a substance that can interfere with this medication.
  • Certain laboratory tests can interfere with this drug, likely causing false test results. Ensure that all the laboratory staff and all of your doctors/physicians know that you are taking this medicine.

Important information:

  • If you have serious liver disease, you can not use Tylenol.
  • Acetaminophen overdoses can damage your liver or lead to death.
  • No more than 1000 milligrams (mg) can be taken at one time by adults and adolescents weighing at least 110 pounds, or more than 4000 mg in 24 hours.
  • Children younger than 12 years of age should not take more than 5 doses in 24 hours, using only the recommended amount of milligrams per dose for the weight and age of the child. Use the label exactly as instructed.
  • You should also avoid other drugs containing acetaminophen (sometimes abbreviated as APAP), otherwise, you could have a fatal overdose.
  • If you have nausea, upper stomach pain, itching, lack of appetite, dark urine, clay-colored stools, or jaundice, call the doctor (yellowing of your skin or eyes).
  • If you experience skin redness or a rash that spreads and causes blistering and peeling, stop taking Tylenol and call your doctor immediately.

Note

Never share the medication with anyone having the same health problems. Before taking it please get a consultation with your doctor. The stomach and intestinal ulcers that NSAIDs such as aspirin, ibuprofen, and naproxen can cause are not caused by acetaminophen. Acetaminophen, however, does not decrease swelling/inflammation as NSAIDs do. For more information and to see which treatment may be right for you, contact your doctor.

Missed Dose:

You may not be on a dosing schedule since acetaminophen is used when needed. If it is almost time for your next dose, skip any skipped doses. Do not use two doses simultaneously.

Overdose:

Seek medical attention for emergencies. Acetaminophen overdoses can damage your liver or lead to death. Loss of appetite, nausea, vomiting, sweating, or fatigue is early symptoms of acetaminophen overdose. Upper stomach pain, dark urine, and yellowing of the skin or eyes can be later signs.

Storage:

Store it away from light and moisture at room temperature. Do not store your things in the bathroom. Hold kids and pets away from all drugs. Unless or until told to do so, never flush this in the toilets or dump them into the drainage system. When it is expired or no longer needed, properly discard this product.

Tylenol vs Advil:

Tylenol
Advil
Less effective in pain as compared to Advil Advil is more effective than Tylenol at relieving pain.
Tylenol is suitable for everyone. The risk increases with higher dosages. Advil is an NSAID so is not suitable for everybody and can cause GI adverse effects, cardiovascular adverse effects, and kidney toxicity.
Treats fever and minor aches and pains Advil is more effective for strains or sprains
Tylenol is a brand of acetaminophen Advil is a brand of ibuprofen

Frequently Asked Questions:

This medicine is used to treat and minimize fever with mild to moderate pain (from headaches, menstrual cycles, backaches, toothaches, osteoarthritis, or cold/flu aches and pains).
On drugstore shelves, Tylenol, Advil, and Aleve are popular pain relievers. While all three drugs can help relieve the pain of a child, the active ingredient in each medication is different. There is acetaminophen in Tylenol; there is ibuprofen in Advil and Motrin, and there is naproxen in Aleve.
The recommended daily dosage is 4,000 milligrams for a healthy adult who weighs at least 150 pounds (mg). However, taking the full daily dose for long periods can seriously affect the liver in certain people. It's best to take the lowest necessary dose and stick closer to your daily dose of 3,000 mg per day.
If you are allergic to it, or if you have serious liver disease, you should not take acetaminophen. If you have ever had alcoholic liver disease (cirrhosis) or if you consume more than 3 alcoholic drinks a day, do not take acetaminophen without a doctor's recommendation.

Citations:

  • Side Effects Of Tylenol, https://insights.ovid.com/arhe/199809001/00000889-199809001-00989
  • Tylenol Dosage, https://reference.medscape.com/drug/tylenol-acetaminophen-343346